Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A countably compact $k’$-space need not be countably $\textbf {bi}-k$


Author: Roy C. Olson
Journal: Proc. Amer. Math. Soc. 62 (1977), 144-148
MSC: Primary 54D50; Secondary 54G20
DOI: https://doi.org/10.1090/S0002-9939-1977-0493974-1
MathSciNet review: 0493974
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An example is given of a countably compact k’-space that is not countably bi-k. Interest for this example arises from a recent paper of Michael, Olson, and Siwiec and from a 1972 paper of E. Michael, both of which discuss mapping characterizations of a range space. The construction of the example assumes the continuum hypothesis.


References [Enhancements On Off] (What's this?)

  • A. Arhangel′skiĭ, Some types of factor mappings and the relations between classes of topological spaces, Dokl. Akad. Nauk SSSR 153 (1963), 743–746 (Russian). MR 0158362
  • A. V. Arhangel′skiĭ, Bicompact sets and the topology of spaces., Trudy Moskov. Mat. Obšč. 13 (1965), 3–55 (Russian). MR 0195046
  • A. V. Arhangel′skiĭ, Frequency spectrum of a topological space and classification of spaces, Dokl. Akad. Nauk SSSR 206 (1972), 265–268 (Russian). MR 0394575
  • Leonard Gillman and Meyer Jerison, Rings of continuous functions, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 1960. MR 0116199
  • E. Michael, $\aleph _{0}$-spaces, J. Math. Mech. 15 (1966), 983–1002. MR 0206907
  • E. A. Michael, A quintuple quotient quest, General Topology and Appl. 2 (1972), 91–138. MR 309045
  • E. Michael, R. C. Olson, and F. Siwiec, $A$-spaces and countably bi-quotient maps, Dissertationes Math. (Rozprawy Mat.) 133 (1976), 43. MR 418023
  • Roy C. Olson, Bi-quotient maps, countably bi-sequential spaces, and related topics, General Topology and Appl. 4 (1974), 1–28. MR 365463
  • R. C. Olson, Some results from $A$-spaces, Set-theoretic topology (Papers, Inst. Medicine and Math., Ohio Univ., Athens, Ohio, 1975–1976) Academic Press, New York, 1977, pp. 307–312. MR 0442881
  • Frank Siwiec, Sequence-covering and countably bi-quotient mappings, General Topology and Appl. 1 (1971), no. 2, 143–154. MR 288737

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D50, 54G20

Retrieve articles in all journals with MSC: 54D50, 54G20


Additional Information

Keywords: <I>k</I>’-space, strongly <I>k</I>’-space, countably bi-<I>k</I>-space, singly bi-<I>k</I>-space
Article copyright: © Copyright 1977 American Mathematical Society